Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 20, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at May 24, 2017, 3:55 AM EDT. It took effect at May 24, 2017, 8:00 AM EDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2017, 3:55 AM EDT (07:55 UTC)
- In effect from
- May 24, 2017, 8:00 AM EDT
- Expired
- May 25, 2017, 4:00 PM EDT
- In force
- 32 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
232 WHUS72 KMFL 240755 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 355 AM EDT WED MAY 24 2017 AMZ650-651-670-671-250000- /O.NEW.KMFL.SC.Y.0020.170524T1200Z-170525T1800Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 355 AM EDT WED MAY 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM EDT THURSDAY. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KNOTS INCREASING TO AROUND 20 KNOTS THIS AFTERNOON INTO TONIGHT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ610-630-GMZ656-657-676-250000- /O.NEW.KMFL.SC.Y.0020.170524T1200Z-170525T1200Z/ LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 355 AM EDT WED MAY 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT THURSDAY. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KNOTS INCREASING TO AROUND 20 KNOTS THIS AFTERNOON INTO TONIGHT WITH GUSTS UP TO 30 KT. GULF WATER SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
3 follow-up statements
616 WHUS72 KMFL 241946 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 346 PM EDT WED MAY 24 2017 AMZ650-651-670-671-252000- /O.EXT.KMFL.SC.Y.0020.000000T0000Z-170525T2000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 346 PM EDT WED MAY 24 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THURSDAY... * WINDS AND SEAS...SOUTH-SOUTHWEST WINDS 20 TO 25 KT. GUSTS UP TO 30 KT THROUGH TONIGHT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ610-630-GMZ656-657-676-251500- /O.EXT.KMFL.SC.Y.0020.000000T0000Z-170525T1500Z/ LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 346 PM EDT WED MAY 24 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THURSDAY... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 25 KT. GUSTS UP TO 30 KT THROUGH TONIGHT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
084 WHUS72 KMFL 250801 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 401 AM EDT THU MAY 25 2017 AMZ650-651-670-671-251500- /O.CON.KMFL.SC.Y.0020.000000T0000Z-170525T2000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 401 AM EDT THU MAY 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS AND SEAS...SOUTHWEST WINDS 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ610-630-GMZ656-657-676-251500- /O.CON.KMFL.SC.Y.0020.000000T0000Z-170525T1500Z/ LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 401 AM EDT THU MAY 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS AND SEAS...SOUTHWEST WINDS 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
382 WHUS72 KMFL 251505 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1105 AM EDT THU MAY 25 2017 AMZ610-630-GMZ656-657-676-251615- /O.EXP.KMFL.SC.Y.0020.000000T0000Z-170525T1500Z/ LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 1105 AM EDT THU MAY 25 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS WILL GRADUALLY DROP TO BELOW ADVISORY LEVELS TODAY, HOWEVER, A SMALL CRAFT EXERCISE CAUTION WILL REMAIN IN EFFECT TODAY AS WINDS OF 15 TO 20 KNOTS WILL CONTINUE. $$ AMZ650-651-670-671-252000- /O.CON.KMFL.SC.Y.0020.000000T0000Z-170525T2000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 1105 AM EDT THU MAY 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS AND SEAS...SOUTHWEST WINDS AROUND 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at May 24, 2:16 AM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 24, 2:16 AM EDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Miami FL
216 AM EDT Wed May 24 2017
.AVIATION...
Latest guidance delays precipitation onset past 18z, so will
reduce 18-0z forecast to VCSH, with SHRA thereafter into the
overnight when categorical POPs exist. Although some restrictions,
at least brief ones, are likely during this period, timing is
uncertain so kept VFR conditions in place for now. SW wind gusts
in excess of 25 knots at at times during the afternoon.
&&
PREV DISCUSSION... /issued 413 PM EDT Tue May 23 2017/
.STRONG TO EVEN SEVERE STORMS POSSIBLE LATE WEDNESDAY INTO
THURSDAY MORNING...
DISCUSSION...
A trough of low pressure located over the Central United States
will move east this week and be over the eastern United States by
late in the week. The trough will also strengthen while moving
eastward, pushing a stationary front over the Southeastern United
States southward into the Florida Peninsula. The front is forecast
to enter the South Florida area by late Thursday as it weakens and
dissipates across the region. Main concern this forecast cycle is
the potential for strong storms with a few severe possible late
Wednesday into Thursday morning.
WEDNESDAY THROUGH THURSDAY...The wind flow will become southwesterly
on Wednesday and Wednesday night ahead of the cold front bringing in
deep tropical moisture to the area. Showers and thunderstorms are
forecast to develop over South Florida Wednesday afternoon through
Thursday with the best coverage Wednesday evening into Thursday.
The latest short range models continue to show a mid to upper
level jet of 100 to 130 knots moving around the base of the trough
Wednesday night through GA/North/Central Florida along with a low
level jet of 40 to 50 knots. ECMWF and NAM bring this low level yet
as far south as the Lake Okee region. This will allow for a possible
squall line to develop on Wednesday over northern Florida and move
southward into South Florida Wednesday night into Thursday morning.
At this time, give or take a few hours, the best timing looks to be
the evening hours toward midnight SW coast and Lake Okee region and
SE Florida overnight towards Thursday morning. Discrete strong
storms could also develop well ahead of this main activity across
South Florida Wednesday afternoon. The low level front weakens
considerably on Thursday lagging well behind main upper level
forcing resulting in cloudiness and wet conditions lingering through
much of the day before conditions begin to dry out overnight.
Winds gusting in excess of 40 to 50 kts will be the main concern
primarily with the main activity laid out above. Hail is a concern
but to a lesser extent and the best chance will be tomorrow
afternoon into early evening. NAM continues to show 0-1 km helicity
values in the 200-300 m2/s2 range across SW Florida and Lake Okee
regions overnight tomorrow night with the main activity. Therefore a
tornado or two cannot be ruled out.
All of that certainly justifies the slight risk of severe weather
for the northern areas SPC currently has in place for tomorrow
and tomorrow night with a marginal risk elsewhere.
The pwat values will also be increasing from around 1.5 inches
Wednesday morning to around 2 inches Wednesday night and Thursday
which is well above normal for this time of year. This will allow
for some heavy rainfall to occur over the area. However, the
grounds are dry to very dry over South Florida, and the western
areas of South Florida are also in a severe to extreme drought
conditions. Therefore, flooding concerns with this activity are
limited at this time but will continue to monitor.
EXTENDED FORECAST... The trough of low pressure will continue to
move east into the western Atlantic waters this weekend. This will
allow for high pressure to build into South Florida this weekend
into early next week, and allow for both sea breezes to develop and
push inland. Therefore, a more typical summer pattern with a slight
chance to a chance of showers and thunderstorms are possible each
afternoon this weekend into early next week mainly over the interior
areas of South Florida.
MARINE...
Wind speeds will increase 20 knots for Wednesday and Wednesday night.
The winds will then remain southwesterly on Thursday, as the
speeds decrease through the day. Small craft advisories will
likely be needed starting tomorrow.
BEACH FORECAST...
The threat of rip currents will continue to be low for the east coast
beaches through end of the week, but the gulf coast beaches will
likely increase to a high risk on Wednesday and Thursday due to
the southwest breezy conditions.
CLIMATE...
The east coast metro areas could see near record highs for
Wednesday, due to the breezy southwest wind flow. Here are the
record highs and forecast highs for the east coast areas for
Wednesday.
05/24/2017 05/24/17
Forecast Highs Record Highs
MIA 93 94 - 2013
FLL 93 94 - 1951
PBI 94 96 - 1917
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 92 75 87 72 / 50 60 70 10
Fort Lauderdale 91 76 90 76 / 50 60 70 20
Miami 91 76 89 76 / 50 60 70 20
Naples 87 78 85 72 / 70 80 70 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
DISCUSSION...52/PS
MARINE...52/PS
AVIATION...23/SKHazardous weather outlook, May 24, 3:49 AM EDT, 6 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 349 AM EDT Wed May 24 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 242000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 349 AM EDT Wed May 24 2017 ...SLIGHT RISK OF SEVERE THUNDERSTORMS... ...SMALL CRAFT ADVISORY... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a moderate risk of rip currents on Gulf beaches. Thunderstorms: Scattered thunderstorms are expected this afternoon and tonight. Some of the thunderstorms may become severe with damaging winds and large hail. Isolated tornadoes can't be ruled out. Dangerous cloud to ground lightning can be expected. Tornadoes: A tornado cant be ruled out this afternoon and tonight, especially over northern sections of South Florida. Waterspouts: Waterspouts are possible on South Florida waters. Wind: Isolated severe thunderstorms with damaging wind gusts in excess of 60 mph are possible this afternoon and tonight, especially over northern sections of South Florida. In addition, gusty southerly winds of 20 to 30 knots will lead to hazardous marine conditions. A Small Craft Advisory is in effect. Hail: Isolated severe thunderstorms may produce hail to the size of quarters this afternoon and tonight, especially over northern sections of South Florida. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A small craft advisory for winds of 20 to 25 knots is in effect for Atlantic waters through Thursday afternoon. Thunderstorms are likely Thursday, especially early in the day. The primary hazard will be cloud to ground lightning, but gusty winds will accompany the stronger thunderstorms. Friday through early next week, a few thunderstorms are possible each afternoon, mainly over interior South Florida. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. KONARIK
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 10:53 AM EDT | Rip Current Statement | MFL | Collier | 24 hr |
| May 24, 3:34 PM EDT | Special Marine Warning | MFL | 86 min | |
| May 24, 3:44 PM EDT | Special Weather Statement | MFL | Glades, Hendry | 46 min |
| May 24, 3:48 PM EDT | Special Marine Warning | MFL | 57 min | |
| May 24, 4:23 PM EDT | Special Marine Warning | MFL | 97 min | |
| May 24, 4:37 PM EDT | Special Weather Statement | MFL | Martin | 23 min |
| May 24, 4:38 PM EDT | Special Marine Warning | MFL | 52 min | |
| May 24, 4:44 PM EDT | Special Marine Warning | MFL | 61 min | |
| May 24, 4:55 PM EDT | Special Weather Statement | MFL | Broward, Monroe, Palm Beach | 80 min |
| May 24, 5:10 PM EDT | Special Weather Statement | MFL | Glades, Hendry | 80 min |
| May 24, 5:36 PM EDT | Special Marine Warning | MFL | 114 min | |
| May 24, 5:36 PM EDT | Special Weather Statement | MFL | Collier | 54 min |
| May 24, 5:44 PM EDT | Special Marine Warning | MFL | 91 min | |
| May 24, 5:49 PM EDT | Special Marine Warning | MFL | 86 min | |
| May 24, 6:16 PM EDT | Special Weather Statement | MFL | Broward, Miami-Dade, Palm Beach | 44 min |
| May 24, 6:24 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 36 min |
| May 24, 6:31 PM EDT | Special Marine Warning | MFL | 89 min | |
| May 24, 6:38 PM EDT | Special Weather Statement | MFL | Collier, Hendry | 52 min |
| May 24, 7:07 PM EDT | Special Marine Warning | MFL | 53 min | |
| May 24, 7:12 PM EDT | Special Weather Statement | MFL | Broward, Miami-Dade, Monroe, Palm Beach | 93 min |
| May 24, 7:33 PM EDT | Special Marine Warning | MFL | 27 min | |
| May 24, 7:52 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 23 min |
| May 24, 7:57 PM EDT | Special Marine Warning | MFL | 63 min |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.